Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Restrictions on arrangements of ovals of projective algebraic curves of odd degree


Author: Anatoly B. Korchagin
Journal: Proc. Amer. Math. Soc. 129 (2001), 363-370
MSC (2000): Primary 14P25; Secondary 14H50, 14P05
DOI: https://doi.org/10.1090/S0002-9939-00-05568-4
Published electronically: August 30, 2000
MathSciNet review: 1707523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the first part of Hilbert's 16th problem which asks about topology of the real projective algebraic curves. Using the Rokhlin-Viro-Fiedler method of complex orientation, we obtain new restrictions on the arrangements of ovals of projective algebraic curves of odd degree $d = 4k + 1$, $k \geq 2$, with nests of depth $k$.


References [Enhancements On Off] (What's this?)

  • [F] T. Fiedler, Pencils of lines and topology of real algebraic curves, Math. USSR-Izv., 46(1982), 853-863. MR 84e:14019
  • [H] A. Harnack, Uber die Vieltheiligkeit der ebenen algebraischen Kurven, Math. Ann. 10(1876), 189-199.
  • [K] A. B. Korchagin, M-curves of degree 9: new restrictions, Math. Notes. 39(1986), no. 2, 277-283. MR 87j:14054
  • [R] V. A. Rokhlin, Complex topological characteristics of real algebraic curves, Uspekhi Mat. Nauk, 33(1978), no. 5, 77-89; English transl. in Russian Math. Survey, 33(1979). MR 81m:14024
  • [V1] O. Ya. Viro, Achievements in the topology of real algebraic varieties over the last six years, Russian Math. Surveys, 41(1986), 52-82. MR 87m:14023
  • [V2] O. Ya. Viro, Real plane algebraic curves: construction with controlled topology, Leningrad Math. J., 1(1990), no. 5, 1059-1134. MR 91b:14078

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14P25, 14H50, 14P05

Retrieve articles in all journals with MSC (2000): 14P25, 14H50, 14P05


Additional Information

Anatoly B. Korchagin
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409-1042
Email: korchag@math.ttu.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05568-4
Keywords: Complex orientations of algebraic curves, positive and negative ovals, positive and negative injective pairs, chains of ovals
Received by editor(s): April 14, 1998
Received by editor(s) in revised form: May 4, 1999
Published electronically: August 30, 2000
Communicated by: Leslie Saper
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society